# SDR CA091116009

- Difficulty date: November 6, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Engine: Allsn 250C30S
- System (JASC): 7250 · Turbine Section
- Part: Thrust Plate
- Part number: 23058137
- Condition: Damaged
- Location: Tab
- Stage of operation: IN
- How discovered: V
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

(CAN) CUSTOMER COMPLAINT OF METAL GENERATION. ENG WAS INDUCTION TESTED AND CUSTOMER COMPLAINT WAS CONFIRMED.   UPON DISASSEMBLY OF NR 8 BRG AREA, IT WAS NOTICED PN 23058137 GP BG THRUST PLATE WAS DAMAGED. PN 23058137 THRUST PLATE HAS A LOCKING TAB OR KEY THAT PREVENTS THE NR 8 BRG FROM SPINNING. THIS LOCKING TAB WAS FOUND TO BE WEDGED INTO THE GP SUPPORT. FURTHER DISMANTLING AND INSP CONFIRMED THE "LOCKING TAB" OF THE PLATE WAS BROKEN OFF AT THE BRAZE JOINT. THE NR 8 BRG OUTER RACE CUT INTO THE "LOCKING TAB" LIKELY CREATED THE SOURCE OF THE METAL THAT WAS FOUND ON THE TOP PLUG.   THE LOCKING TAB`S PURPOSE IS TO PREVENT THE NR 8 BRG OUTER RACE FROM SPINNING. THIS IS ACCOMPLISHED BY "LOCKING" THE NR 8 BRG OUTER RACE TO THE GP SUPPORT.   REVIEW OF THE PRINT FOR PN 23058137 SPECIFIES THAT THE BRAZE JOINT BETWEEN THE LOCKING TAB AND PLATE IS A CLASS 1 FURNACE BRAZE JOINT. A CLASS 1 BRAZE JOINT REQUIRES A MINIMUM OF 80 PERCENT BOND.  THE OEM HAS BEEN CONTACTED REGARDING THIS PROBLEM.
